MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation and the analysis of the affected components have been completed by product distributor service personnel (fse): the cooling unit and the xp4 cooling power connector were damaged.As immediate action, the fse replaced the damaged components (cooling unit and the xp4 cooling power cable).After the replacement, the event has not occurred anymore and the srm worked as expected.The product distributor confirmed that neither the laboratory operators nor the service personnel came in direct contact with the affected components, and that there was no visible fire coming from the module, only smoke.There was no injury associated to the event and the patient sample tubes were not impacted.The root cause was not identified, and it has not been possible to determine if the xp4 cooling power connector was the root cause or a repercussion.However, the issue was a single event with no other occurrence reported from the field.The instrument is performing according to specifications.Neither a further investigation nor a design change is required.
 
Event or Problem Description
The product distributor has notified inpeco that smoke and strong smell were coming from the cooling unit of the storage and retrieval module (srm).The srm stores sample tubes from the automation system in a temperature controlled and protected environment.Neither the laboratory staff nor the service personnel (fse) were injured due to the event.There was no need for the laboratory to be evacuated.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, ticino 6883
SZ  6883
MDR Report Key8296682
Report Number3010825766-2019-00001
Device Sequence Number1953256
Product Code JQP
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)161024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberAP2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1